Alert archive / Ohio / River Flood Warnings in 2014
River Flood Warning 73, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 7, 2014, 8:09 AM EST for Trumbull County, Ohio. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2014, 8:09 AM EST (13:09 UTC)
- Expired
- Dec 8, 2014, 3:10 AM EST
- In force
- 19 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.48 ft at Dec 7, 2014, 9:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
416
WGUS41 KCLE 071309
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
809 AM EST SUN DEC 7 2014
...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN OHIO...
EAGLE CREEK AT PHALANX STATION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE
DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN!
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS AND UPDATES.
&&
OHC155-072109-
/O.NEW.KCLE.FL.W.0073.141207T1311Z-141208T0810Z/
/PHAO1.1.ER.141207T1311Z.141207T1900Z.141208T0210Z.UU/
809 AM EST SUN DEC 7 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR
THE EAGLE CREEK AT PHALANX STATION
* FROM THIS MORNING UNTIL LATE TONIGHT
* AT 7:00 AM SUNDAY THE STAGE WAS...9.4 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 9.5 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND RISE TO NEAR
9.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TONIGHT.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN
BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE
THREATENED.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$1 follow-up statement
839
WGUS81 KCLE 071716
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1216 PM EST SUN DEC 7 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...
EAGLE CREEK AT PHALANX STATION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE
DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN!
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS AND UPDATES.
&&
OHC155-071746-
/O.CAN.KCLE.FL.W.0073.000000T0000Z-141208T0810Z/
/PHAO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1216 PM EST SUN DEC 7 2014
THE FLOOD WARNING IS CANCELLED FOR
THE EAGLE CREEK AT PHALANX STATION.
* AT 12:00 PM SUNDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 9.5 FEET.
* FORECAST...THE RIVER CRESTED near the FLOOD STAGE of 9.5 FEET. THE
RIVER WILL FALL TO 8.9 FEET BY dark.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 7, 6:34 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 7, 6:34 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 634 AM EST SUN DEC 7 2014 .SYNOPSIS... HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL MOVE EAST TO QUEBEC TODAY. A CLIPPER SYSTEM WILL SLIDE SOUTHEAST ACROSS THE GREAT LAKES REGION ON MONDAY NIGHT THEN MERGE WITH A STRONGER EAST COAST STORM ON TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...MOST OF THE STRATUS IS NOW GONE WITH THE EXCEPTION OF KERI VCNTY SO ADJUSTED CLOUD COVER TO AGREE WITH SATELLITE. OTHERWISE NO BIG CHANGES. ORIGINAL...STILL PATCHES OF STRATUS ACROSS THE EAST AND SOUTHEAST COUNTIES BUT FOR THE MOST PART CLEARING HAS MOVED IN ACROSS THE AREA. SATELLITE SHOWS CIRRUS ALREADY TRYING TO ADVANCE TOWARD THE AREA FROM THE WEST. THINKING THAT THE DAY WILL STILL BE SUNNY WITH DISSIPATION OCCURRING AS IT MOVES INTO THE (WEAK) UPPER RIDGE ACROSS THE OHIO VALLEY. STILL...MODELS DONT INCREASE UPPER LEVEL MOISTURE ENOUGH ACROSS THE AREA UNTIL MID/LATE AFTERNOON IN THE WEST SO STILL THINKING. SUNNY TO PARTLY CLOUDY WILL WORK FOR THE DAY. NORTHEAST FLOW SHOULD CAP TEMPS A DEGREE OR TWO BELOW NORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... CLOUDS WILL INCREASE AND THICKEN ACROSS THE AREA TONIGHT AS THE UPPER RIDGE AXIS MOVES EAST AND A TROUGH BEGINS TO DIG INTO THE WESTERN LAKES AND MIDWEST. AT THE SURFACE...A CLIPPER TYPE LOW WILL STRENGTHEN AS IT MOVES ACROSS THE NORTHERN PLAINS BUT SHOULD WEAKEN AS IT DRIFTS ACROSS THE LAKES MONDAY NIGHT. BY TUESDAY MORNING THE WEAK LOW WILL BE OVER THE CENTRAL LAKES WITH A WEAK COLD FRONT SOUTH ACROSS OHIO. TO OUR EAST/SOUTHEAST HOWEVER..MODELS SHOW A DEVELOPING EAST COAST STORM THAT WILL EVENTUALLY ABSORB/MERGE WITH THE WEAKENING CLIPPER TUESDAY NIGHT. WILL BEING IN LOW CHANCE POPS FAR NORTHWEST LATE MONDAY AFTERNOON. MONDAY NIGHT AND EARLY TUESDAY THE FRONT WILL MOVE EAST ACROSS THE AREA. WILL TAKE CHANCE POPS EAST OVERNIGHT. PTYPE WILL START OUT AS RAIN BUT LIKELY MIX/TURN TO SNOW AS TEMPS COOL OVERNIGHT. TUESDAY HIGHS SHOULD REACH INTO THE MID/UPPER 30S SO NOT LOOKING FOR MUCH SNOW ACCUM BUT DO EXPECT SNOW TO OCCUR AS EAST COAST LOW MOVES NORTH OFF THE JERSEY SHORE. TUESDAY NIGHT COULD SEE A LIGHT ACCUM FAR EAST AS TEMPS AGAIN COOL AND THE LOW CONTINUES TO STRENGTHEN. TEMPS WITHIN A FEW DEGREES OF NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LITTLE CHANGE IN THE EXTENDED FORECAST. TROUGH REMAINS OVER EASTERN LAKES WEDNESDAY INTO THURSDAY. THE 850MB TEMPS HOVER AROUND -6C TO -8C WHICH IS WOULD INDICATE ONLY MARGINAL INSTABILITY...HOWEVER MORE THAN ENOUGH MOISTURE AVAILABLE TO PRODUCE SNOW SHOWERS ACROSS THE SNOWBELT. BY FRIDAY MODELS BEGIN TO DIVERGE. THE GFS HAS HIGH PRESSURE MOVING INTO THE OHIO VALLEY ON FRIDAY...WHILE THE ECMWF ON THE OTHER HAND STALLS A SURFACE LOW OFF THE MID ATLANTIC COAST WITH THE TROUGH OVER THE EASTERN LAKES RETROGRADING. FOR NOW WILL CONTINUE WITH THE GFS SOLUTION OF HIGH BUILDING OVER THE AREA ON FRIDAYS AND THIS ECMWF RUN IS THE OUTLIER. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. CIRRUS SHIELD WILL BE THE ONLY CLOUDS TO CONTEND WITH. NE FLOW WILL GRADUALLY TURN TO THE EAST THIS EVENING. .OUTLOOK...NON-VFR LIKELY MONDAY NIGHT INTO TUESDAY IN -SN...SHIFTING INTO MAINLY THE SNOWBELT FOR TUE NIGHT INTO WED. && .MARINE... HIGH PRESSURE WILL BUILD INTO THE CENTRAL GREAT LAKES TONIGHT WITH THE GUSTY NORTH TO NORTHEAST WINDS SLOWLY DECREASING. AS SKIES CLEAR ACROSS THE EASTERN HALF OF THE REGION WINDS WILL DECOUPLE. HIGH LEVEL CLOUD COVER WILL BEGIN TO SPILL INTO THE REGION SUNDAY AFTERNOON. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LEZ142>149. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Dec 7, 5:23 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 523 AM EST SUN DEC 7 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 523 AM EST SUN DEC 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-081030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 523 AM EST SUN DEC 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.